Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 140, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 14, 2011, 8:16 AM CDT for Lincoln County, Minnehaha County, South Dakota; Lyon County, Iowa. It took effect at Jul 14, 2011, 10:22 AM CDT. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 8:16 AM CDT (13:16 UTC)
- In effect from
- Jul 14, 2011, 10:22 AM CDT
- Expired
- Jul 14, 2011, 12:21 PM CDT
- In force
- 119 min
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Lyon County, IA, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 20 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Sioux Falls N. Cliff Avenue (SXFS2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
078
WGUS43 KFSD 141316
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CDT THU JUL 14 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...
MINNESOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
ROCK RIVER AT ROCK RAPIDS
OCHEYEDAN RIVER NEAR SPENCER
DES MOINES RIVER AT JACKSON
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...
BIG SIOUX RIVER AT AKRON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-101-151716-
/O.NEW.KFSD.FL.W.0138.110714T1421Z-110717T1500Z/
/DERS2.1.ER.110714T1421Z.110715T0600Z.110716T1500Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 07AM THURSDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM THURSDAY AND CREST NEAR
13.4 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JULY 16.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-151715-
/O.NEW.KFSD.FL.W.0139.110714T1800Z-110717T1800Z/
/SFLS2.1.ER.110714T1800Z.110715T0600Z.110716T1800Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 11.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM THURSDAY AND CREST NEAR
12.7 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JULY 16.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC119-SDC083-099-151715-
/O.NEW.KFSD.FL.W.0140.110714T1522Z-110717T0417Z/
/SXFS2.1.ER.110714T1522Z.110715T0600Z.110716T0417Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL SATURDAY EVENING.
* AT 07AM THURSDAY THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM THURSDAY AND CREST NEAR
17.4 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY FRIDAY JULY 15.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD
BEGIN TO FLOOD.
$$
IAC149-SDC127-151715-
/O.EXT.KFSD.FL.W.0127.000000T0000Z-000000T0000Z/
/AKRI4.2.ER.110713T0840Z.110718T1800Z.000000T0000Z.NO/
816 AM CDT THU JUL 14 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 08AM THURSDAY THE STAGE WAS 16.7 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.6 FEET BY MONDAY JULY 18
THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
IAC119-151715-
/O.NEW.KFSD.FL.W.0141.110715T1200Z-110717T1800Z/
/RAPI4.1.ER.110715T1200Z.110716T0600Z.110716T1800Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE ROCK RIVER AT ROCK RAPIDS.
* FROM FRIDAY MORNING TO SUNDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 11.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM FRIDAY AND CREST NEAR
13.3 FEET BY SATURDAY JULY 16. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SATURDAY JULY 16.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
$$
IAC041-151715-
/O.NEW.KFSD.FL.W.0142.110715T0600Z-110716T2024Z/
/SPOI4.1.ER.110715T0600Z.110715T1200Z.110715T2024Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* FROM LATE TONIGHT TO SATURDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 7.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR 8.3
FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE BY
FRIDAY JULY 15.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS.
$$
MNC063-151715-
/O.NEW.KFSD.FL.W.0143.110715T0600Z-110718T1800Z/
/JCKM5.1.ER.110715T0600Z.110716T0000Z.110717T1800Z.NO/
816 AM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT JACKSON.
* FROM LATE TONIGHT TO MONDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR
12.3 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SUNDAY JULY 17.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
DERS2 12.0 11.59 THU 7 AM 13.4 FRI 1 AM
SFLS2 12.0 11.25 THU 7 AM 12.7 FRI 1 AM
SXFS2 16.0 15.56 THU 7 AM 17.4 FRI 1 AM
AKRI4 16.0 16.68 THU 8 AM 18.6 MON 1 PM
ROCK RIVER
RAPI4 13.0 11.70 THU 7 AM 13.3 SAT 1 AM
OCHEYEDAN RIVER
SPOI4 8.0 7.41 THU 8 AM 8.3 FRI 7 AM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.28 THU 7 AM 12.3 FRI 7 PM
MG1 follow-up statement
269
WGUS83 KFSD 141721
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CDT THU JUL 14 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...NEBRASKA...MINNESOTA...
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
BIG SIOUX RIVER AT SIOUX CITY
PIPESTONE CREEK AT PIPESTONE
SPLIT ROCK CREEK BELOW JASPER
SKUNK CREEK NEAR CHESTER
ROCK RIVER AT ROCK RAPIDS
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-101-152121-
/O.CON.KFSD.FL.W.0144.000000T0000Z-000000T0000Z/
/SCCS2.3.ER.110714T1330Z.110714T1700Z.000000T0000Z.NR/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE SKUNK CREEK NEAR CHESTER.
* UNTIL FURTHER NOTICE.
* AT 12PM THURSDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JULY
14.
* AT STAGES NEAR 7.0 FEET...FLOODING BEGINS TO AFFECT SIGNIFICANT
AMOUNTS OF PASTURE LAND.
$$
SDC011-152120-
/O.CON.KFSD.FL.W.0136.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.110712T1730Z.110713T1145Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
$$
SDC099-101-152120-
/O.CON.KFSD.FL.W.0138.000000T0000Z-110717T1500Z/
/DERS2.1.ER.110714T1326Z.110715T0600Z.110716T1500Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 11AM THURSDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JULY
14.
* FORECAST...THE RIVER WILL CREST NEAR 13.4 FEET BY FRIDAY JULY 15.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JULY 16.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-152120-
/O.EXT.KFSD.FL.W.0139.110715T0036Z-110717T1800Z/
/SFLS2.1.ER.110715T0036Z.110715T1200Z.110716T1800Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT 11AM THURSDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 8 PM THURSDAY AND CREST NEAR
12.7 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JULY 16.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC119-SDC083-099-141751-
/O.CAN.KFSD.FL.W.0140.000000T0000Z-110717T0417Z/
/SXFS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 11AM THURSDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.8 FEET 1 AM
FRIDAY.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD
BEGIN TO FLOOD.
$$
IAC167-SDC083-127-152120-
/O.CON.KFSD.FL.W.0126.000000T0000Z-000000T0000Z/
/HAWI4.1.ER.110713T0936Z.110718T0000Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM THURSDAY THE STAGE WAS 16.4 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY
JULY 13.
* FORECAST...THE RIVER WILL CREST NEAR 18.8 FEET BY SUNDAY JULY 17
THEN BEGIN FALLING.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-152120-
/O.CON.KFSD.FL.W.0127.000000T0000Z-000000T0000Z/
/AKRI4.2.ER.110713T0840Z.110718T1800Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 12PM THURSDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.6 FEET BY MONDAY JULY 18
THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
IAC193-NEC043-SDC127-152120-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110628T0130Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 09AM THURSDAY THE STAGE WAS 100.4 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 100.5 FEET FOR THE NEXT WEEK.
$$
IAC041-152120-
/O.CON.KFSD.FL.W.0142.000000T0000Z-110717T1700Z/
/SPOI4.2.ER.110714T1609Z.110715T1200Z.110716T1700Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL SUNDAY AFTERNOON.
* AT 11AM THURSDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JULY
14.
* FORECAST...THE RIVER WILL CREST NEAR 10.0 FEET BY FRIDAY JULY 15.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JULY 16.
* AT STAGES NEAR 10.5 FEET...MAJOR AGRICULTURAL FLOODING BEGINS AND
SOME COUNTY ROADS ARE ALSO FLOODED.
$$
IAC041-059-152120-
/O.CON.KFSD.FL.W.0135.000000T0000Z-000000T0000Z/
/MIFI4.2.ER.000000T0000Z.110713T1335Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.5 FEET...190TH AVENUE BETWEEN 110TH STREET AND
120TH STREET IS FLOODED.
$$
IAC041-059-152120-
/O.CON.KFSD.FL.W.0132.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.110711T1533Z.110714T1615Z.000000T0000Z.UU/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.
$$
IAC041-152120-
/O.CON.KFSD.FL.W.0133.000000T0000Z-000000T0000Z/
/SPWI4.2.ER.000000T0000Z.110715T1200Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.3 FEET BY FRIDAY JULY 15
THEN BEGIN FALLING.
* AT STAGES NEAR 14.5 FEET...COUNTY ROAD B40 SOUTHEAST OF SPENCER
BEGINS FLOODING.
$$
IAC021-041-152120-
/O.CON.KFSD.FL.W.0131.000000T0000Z-000000T0000Z/
/LNNI4.2.ER.000000T0000Z.110717T1200Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 12PM THURSDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY SUNDAY JULY 17
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER.
$$
IAC035-152120-
/O.CON.KFSD.FL.W.0147.110717T0200Z-000000T0000Z/
/CHKI4.1.ER.110717T0200Z.110719T0600Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* AT 07AM THURSDAY THE STAGE WAS 13.5 (ESTIMATED) FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 PM SATURDAY AND CREST NEAR
19.0 FEET BY TUESDAY JULY 19.
* AT STAGES NEAR 19.0 FEET...THE NORTH BANK OF THE RIVER OVERFLOWS.
$$
MNC117-SDC101-152120-
/O.CON.KFSD.FL.W.0146.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.110714T1421Z.110714T1630Z.000000T0000Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JULY
14.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS.
$$
MNC133-SDC099-152120-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.110714T1406Z.110714T1615Z.000000T0000Z.UU/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 93.0 FEET.
* FLOOD STAGE IS 91.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JULY
14.
$$
IAC119-152120-
/O.CON.KFSD.FL.W.0141.110715T1200Z-110717T1800Z/
/RAPI4.1.ER.110715T1200Z.110716T0600Z.110716T1800Z.NO/
1221 PM CDT THU JUL 14 2011
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* FROM FRIDAY MORNING TO SUNDAY AFTERNOON.
* AT 11AM THURSDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM FRIDAY AND CREST NEAR
13.3 FEET BY SATURDAY JULY 16. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SATURDAY JULY 16.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
$$
MNC063-152120-
/O.EXT.KFSD.FL.W.0143.110715T0600Z-110720T1200Z/
/JCKM5.1.ER.110715T0600Z.110716T0600Z.110719T1200Z.NO/
1221 PM CDT THU JUL 14 2011
...FLOOD WARNING EXTENDED UNTIL 7 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* FROM LATE TONIGHT TO WEDNESDAY MORNING.
* AT 11AM THURSDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR
12.7 FEET BY SATURDAY JULY 16. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TUESDAY JULY 19.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SKUNK CREEK
SCCS2 7.0 7.27 THU 12 PM 7.4 SUN JUL 10
BIG SIOUX RIVER
BRCS2 8.0 8.08 THU 12 PM 8.2 WED JUL 13
DERS2 12.0 12.64 THU 11 AM 13.4 FRI 1 AM
SFLS2 12.0 11.31 THU 11 AM 12.7 FRI 7 AM
SXFS2 16.0 15.33 THU 11 AM 15.8 FRI 1 AM
HAWI4 15.0 E16.40 THU 7 AM 18.8 SUN 7 PM
AKRI4 16.0 16.71 THU 12 PM 18.6 MON 1 PM
SXCI4 99.0 100.38 THU 9 AM 100.6 TUE 7 AM
OCHEYEDAN RIVER
SPOI4 8.0 8.21 THU 12 PM 10.0 FRI 7 AM
LITTLE SIOUX RIVER
MIFI4 12.0 14.53 WED 9 AM 14.5 WED JUL 13
LSSI4 10.0 12.17 THU 11 AM 12.2 THU JUL 14
SPWI4 10.0 13.16 THU 11 AM 14.3 FRI 7 AM
LNNI4 18.0 18.73 THU 12 PM 20.2 SUN 7 AM
CHKI4 17.0 E13.50 THU 7 AM 19.0 TUE 1 AM
PIPESTONE CREEK
PIPM5 16.0 16.68 THU 11 AM 17.1 MON JUL 11
SPLIT ROCK CREEK
JSPM5 91.0 92.99 THU 11 AM 93.0 THU JUL 14
ROCK RIVER
RAPI4 13.0 11.79 THU 11 AM 13.3 SAT 1 AM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.51 THU 11 AM 12.7 SAT 1 AM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 14, 3:15 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 14, 3:15 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT THU JUL 14 2011 .DISCUSSION... SHORT WAVE MOVING THROUGH EASTERN SD AS OF 08Z WILL CONTINUE TO MOVE EAST OUT OF CWA. SCATTERED THUNDERSTORMS ASSOCIATED WITH THIS FEATURE WILL GENLERALLY BE EAST OF I29 BY 12Z AND WILL KEEP CHANCE IN THAT AREA THROUGH MID MORNING. THE OTHER ISSUE FOR TODAY IS THE WIDESPREAD STRATUS THAT IS DEVELOPING BEHIND THIS WAVE AS LOW LEVEL MOISTURE STREAMS NORTH UNDER INVERSION WEST OF WAVE. EXPECT EXTENSIVE CLOUD COVER MOST OF THE DAY ACROSS THE EAST WITH CLOUDS BREAKING UP IN THE AFTERNOON ACROSS THE WEST. THIS WILL HAVE AN IMPACT ON TEMPERATURES ACROSS THE CWA AND DID LOWER A FEW DEGREES. CAP BEGINS TO BUILD ACROSS CWA TONIGHT...AND IF WE CANT GET RID OF STRATUS...IT MAY REMAIN IN PLACE ALL NIGHT AND INTO PART FRIDAY. SOMETHING TO WATCH AS AGAIN THIS COULD HAVE AN EFFECT ON HIGHS ACROSS TH EAST. WAEK WAVE MOVES ACROSS NORTHERN AND WESTERN FRINGE OF CWA LATE THIS AFTERNOON AND TONIGHT AND COULD SEE A FEW STORMS DEVELOP ON EDEGE OF CAP MAINLY ALONG AND NORTH OF I90. SO WILL KEEP SMALL POPS IN. IF STORMS CAN DEVELOP...THEY COULD BECOME SEVERE ACROSS THE WEST LATE AFTERNOON OR EVENING WITH WIND THE MAIN THREAT. THE RAIN CHANCE IS VERY CONDITIONAL ON WHETHER CAP CAN BREAK. SURFACE FRONT WILL REMAIN LOCATED ACROSS NORTHERN CWA ON EDGE OF CAP SATURDAY...AND WITH HEATING DURING THE DAY...MAY BE ENOUGH TO BREAK CAP A BRING A CHANCE OF STORMS TO CWA MAINLY DURING THE NIGHT...WITH BEST CHANCE NORTH OF I90. AFTER THAT...RIDGE ALOFT BUILDS EVEN MORE WITH THREAT OF STORMS THEN SHIFTING OUT OF CWA SUNDAY INTO NEXT WEEK. HIGH TEMPERATURES ON FRIDAY WILL PROBABLY NOT MIX OUT AS WARM AS FORECAST ESPECIALLY WITH SUCH HIGH DEWPOINTS...BUT STILL VERY WARM AND HUMID WITH HIGHS IN THE UPPER 80S TO LOWER 90S. THE TEMPERATURES AND DEWPOINTS WILL PUSH HEAT INDICES NEAR ADVISORY LEVEL FRIDAY AFTERNOON ACROSS THE SOUTH...WITH HEAT ADVISORY CRITERIA BEING MET ACROSS ALL OF THE CWA SATURDAY THROUGH AT LEAST TUESDAY OR WEDNESDAY OF NEXT WEEK. LOOKS LIKE ONE OF THE HOTTER STRETCH OF DAYS IN THE LAST FEW YEARS. EVEN BEYOND EARLY NEXT WEEK...IT MAY REMAIN HOT AND HUMID AT LEAST THROUGH NEXT WEEKEND IF GFS IS CORRECT. HOWEVER...ECMWF IS SHOWING THE RIDGE BREAKING DOWN BY NEXT WEEKEND WITH SUBSTANTIALLY COOLER TEMPERATURES. BUT AT LEAST THROUGH WEDNESDAY IT LOOKS HOT ON ALL THE MODELS. FINALLY...DEWPOINTS WILL REALLY INCREASE TODAY AND WILL GENERALLY BE IN THE 70S ACROSS THE CWA BY MID TO LATE AFTERNOON AND PERSIST THROUGH AT LEAST MID WEEK. SO THIS WILL MAKE THE HEAT DANGEROUS. && .AVIATION... EARLY MORNING CONVECTION EXPECTED TO TRACK TO THE NORTH AND EAST...AND DIMINISH ACROSS THE AREA BY 15Z. MORNING MVFR CEILINGS...TO LOCALIZED IFR CEILINGS...WILL IMPROVE INTO THE VFR RANGE BY 18Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 14, 3:50 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT THU JUL 14 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 350 AM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS MAINLY EAST OF INTERSTATE 29 THROUGH MID MORNING. THESE STORMS WILL NOT BE SEVERE. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD REDEVELOP LATE THIS AFTERNOON WEST OF THE JAMES VALLEY AND THEN SPREAD EAST OVERNIGHT ALONG AND NORTH OF INTERSTATE 90. IF THESE STORMS CAN DEVELOP...THEY MAY BE SEVERE WEST OF THE JAMES VALLEY WITH WIND GUSTS TO 60 MPH THE MAIN THREAT. FLOODING... MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX AND LITTLE SIOUX RIVER BASINS OVER THE NEXT FEW DAYS DUE TO RECENT HEAVY RAINS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY FRIDAY NIGHT ACROSS THE REGION. IF THESE STORMS CAN DEVELOP...A FEW MAY BECOME SEVERE. DANGEROUS HEAT INDICES OF 100 TO 105 DEGREES CAN BE EXPECTED FRIDAY AFTERNOON AND EVENING...AND IN THE 100 TO 110 DEGREE RANGE SATURDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES WILL PERSIST DURING THE AFTERNOON AND EVENING HOURS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM WEST OF THE JAMES VALLEY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 14, 7:52 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 AM CDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLASH FLOOD SPIRIT LAKE 43.42N 95.11W
07/14/2011 DICKINSON IA EMERGENCY MNGR
STREET FLOODING AVERAGING 6 INCHES DEEP IN PARTS OF TOWN
&&
MGLocal storm report, Jul 14, 8:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HEAVY RAIN 5 NE MELVIN 43.33N 95.52W
07/14/2011 M0.00 INCH OSCEOLA IA TRAINED SPOTTER
2.70 INCHES OF RAIN IN ABOUT 3 HOURS. SOME PONDING IN
FIELDS.
&&
MGThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:16 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 71 hr |
| Jul 14, 8:16 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Jul 14, 8:51 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 45 hr |
| Jul 14, 9:28 AM CDT | River Flood Warning | FSD | Minnehaha | 5 days |
| Jul 14, 9:42 AM CDT | River Flood Warning | FSD | Moody | 12 hr |
| Jul 14, 1:38 PM CDT | River Flood Warning | FSD | Minnehaha | 66 hr |
| Jul 14, 3:31 PM CDT | Excessive Heat Watch | FSD | Aurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 5 more | 12 hr |
| Jul 14, 7:41 AM CDT | Flash Flood Warning | FSD | Buena Vista, Clay, Dickinson, O'Brien, Osceola | 3 hr |
| Jul 14, 8:16 AM CDT | River Flood Warning | FSD | Lyon | 4 days |
| Jul 14, 8:16 AM CDT | River Flood Warning | FSD | Clay | 6 days |
| Jul 14, 11:06 AM CDT | River Flood Warning | FSD | Cherokee | 11 days |
Nearby
River Flood Warnings in South Dakota, 2011River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.